Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 242, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 14, 2000, 6:36 PM CDT for Custer County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 14, 2000, 6:36 PM CDT (23:36 UTC)
- Expired
- Aug 14, 2000, 7:30 PM CDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Custer County, NE
The radar
The North Platte radar (KLNX), 114 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -547 J/kg
- Mixed-layer LCL
- 2213 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
848 WUUS53 KLBF 142338 SVRLBF NEC041-150030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 636 PM CDT MON AUG 14 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND SOUTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA * UNTIL 730 PM CDT * AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF BROKEN BOW...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... 12 MILES NORTHEAST OF OCONTO AROUND 700 PM CDT 11 MILES SOUTHWEST OF ANSLEY AROUND 710 PM CDT 12 MILES SOUTHWEST OF MASON CITY AROUND 725 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH MAY CAUSE SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4145 9960 4115 9989 4108 9932 4132 9928 $$ SLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:42 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 14, 2:42 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 242 PM CDT MON AUG 14 2000 ...POPS WILL BE THE CHALLENGE THROUGHOUT THE FORECAST... PERSISTENT UPPER PATTERN WITH A LARGE RIDGE OVER THE CENTRAL U.S.... A CLOSED LOW OVER THE EAST COAST AND A TROF IN THE PAC NW. AT THE SURFACE...LOW PRESSURE IS CENTERED IN EXTREME SERN NORTH DAKOTA WITH A COLD FRONT EXTENDING SWWD ACROSS ERN SOUTH DAKOTA...CENTRAL NEBRASKA AND INTO NERN COLORADO. MANY DIFFERENCES IN THE MODELS OVER THE NEXT TWO DAYS. ETA/AVN BOTH RESOLVE A SHORTWAVE THROUGH NORTHERN NEBRASKA MONDAY...HARD TO FIND ON NGM. ETA IS MOST AGGRESSIVE IN DEVELOPING PRECIP OVER SOUTHERN NEBRASKA TUESDAY NIGHT. AVN ALSO RESOLVED SOME CONVECTION TUESDAY NIGHT BUT LIMITS ACTIVITY TO FAR WESTERN AREAS OF CWA. ETA CONTINUES PRODUCING PRECIP ALONG SOUTHERN AND EASTERN AREAS OF CWA WEDNESDAY AS ANOTHER FRONT/WAVE APPROACH...AVN ALSO HINTS AT THIS POSSIBILITY BUT IS LESS AGGRESSIVE. NGM CARRIES SURFACE BOUNDARY FARTHER SOUTH AND EJECTS AFOREMENTIONED WAVE INTO KANSAS...THUS DEVELOPS BULK OF PRECIP TUESDAY NIGHT/WEDNESDAY SOUTH AND EAST OF CWA. ETA/AVN HAVE BEEN DOING WELL AT THE SURFACE RECENTLY AND THINK ETA MAY HAVE THE RIGHT IDEA TUESDAY NIGHT WITH POSITION OF SURFACE BOUNDARY ALONG KS/NE BORDER...POTENTIAL LLJ AND WEAK UPPER FORCING. HIGH AND DRY CONDITIONS EXPECTED TONIGHT ACROSS THE CWA. SURFACE FRONT CURRENTLY EXTENDS FROM JUST WEST OF ONL TO NEAR IML AND WILL SLOWLY PASS SOUTH AND EAST OF THE CWA THIS EVENING. MUCH LOWER DEWPOINTS WILL ADVECT INTO THE AREA TONIGHT ON NORTHERLY LOW LEVEL WINDS. MUCH OF THE SOUTHERN HALF OF THE CWA IS LIKELY TO DECOUPLE IN WEAKER GRADIENTS...NOT THE CASE FARTHER NORTH. GUIDANCE MINS SEEM REASONABLE. ETA/AVN BRING A WAVE OUT OF THE MONSOON FLOW INTO NORTHERN NEBRASKA TUESDAY. WV PICS INDICATE A HEALTHY PLUME OF MID LEVEL MOISTURE SPREADING INTO NEBRASKA FROM CO/WY. ONLY A SCATTERING OF CLOUDS CURRENTLY EVIDENT ON VISIBLE IN SAME AREA. TIME SECTIONS INDICATE BEST VV ARE EXPECTED AT MID LEVELS THUS RH FIELDS MAY BE ACCURATE GIVEN THAT IT SHOULD EVOLVE ALONG THETA-E RIDGE AND AREA WHERE LOWER LEVEL CONVERGENCE WILL BE INCREASING AS WINDS BACK TO THE EAST/SOUTHEAST. AS WAVE TRAVELS EAST IT WILL LOSE SUPPORT AT LOWER LEVELS AND ENCOUNTER AN INCREASINGLY STABLE ENVIRONMENT...THUS POPS WILL NOT BE CARRIED EAST OF VTN DESPITE QPF OUTPUT FROM MODELS. SOUTHERN PART OF CWA SHOULD BE RELATIVELY UNAFFECTED BY THIS FEATURE DURING THE DAYTIME ON MONDAY. TEMPS WILL BE A CHALLENGE BECAUSE OF THE POTENTIAL FOR CLOUD COVER WITH AFOREMENTIONED FEATURE. DESPITE...HAVE OPTED TO GO SLIGHTLY ABOVE GUIDANCE TEMPS TUESDAY. WITH RECENT STRETCH OF HOT/DRY WX...DRY GROUND AND EXPECTED LOWER DEWPOINTS THERE IS A GOOD CHANCE TEMPS WILL RECOVER FURTHER THAN FORECAST BY MOS. YET ANOTHER WAVE FORECAST TO EJECT OUT OF CO/WY TUESDAY NIGHT ALONG AND NORTH OF THE BOUNDARY THAT IS EXPECTED TO BE ALONG THE NE/KS BORDER. INSTABILITY LOOKS MARGINAL AT BEST...BUT LOW LEVEL CONVERGENCE OF THE WIND FIELDS AND ASSOCIATED MOISTURE SOUTH OF THE BOUNDARY IS MORE FAVORABLE. ETA MAY HAVE LOWERED MOISTURE VALUES NORTH OF FRONT TOO MUCH...IF SO CAPES ALONG AND NORTH OF FRONT MAY BE HIGHER THAN CURRENTLY FORECAST. ALL MODELS HINT AT THIS TYPE OF SCENARIO BUT DIFFER IN LOCATION AND COVERAGE OF PRECIP AS DISCUSSED ABOVE AND WILL GO WITH THE ETA. NORTHERN AND WESTERN PORTIONS OF THE CWA WILL BE FAR ENOUGH REMOVED FROM SURFACE BOUNDARY TO REMAIN DRY. CLOUDS AND MIXING SUPPORT TEMPS AT OR SLIGHTLY ABOVE GUIDANCE. WEDNESDAY IS EVEN MORE DIFFICULT TO FIGURE OUT WITH FRONT WASHING OUT AND ANOTHER EXPECTED TO MOVE INTO THE CWA BY 00Z THURSDAY. OVERALL FEATURES ON ETA/AVN BY 00Z THURSDAY ARE REMARKABLY SIMILAR. BOTH INDICATE SURFACE LOW DEVELOPMENT ALONG FRONT IN VICINITY OF SERN SD AND NERN CO WITH ENHANCED LOWER LEVEL CONVERGENCE...INSTABILITY AND MOISTURE IN THESE AREAS. ETA CONTINUES THREAT OF PRECIP ALL ALONG THE FRONT...HOWEVER BOTH MODELS FAVOR BEST CONVECTIVE PRECIP THREAT NORTH AND EAST OF THE CWA NEAR SURFACE LOW AND PASSING UPPER WAVE. GIVEN THAT FRONT IS FORECAST TO PASS THROUGH CWA AT PEAK HEATING/WEAKEST CAP...WIDELY SCATTERED CONVECTION CANNOT BE RULED OUT FOR SOME AREAS. TEMPS ARE A CHALLENGE AGAIN WEDNESDAY GIVEN POTENTIAL FOR CLOUD COVER BUT WILL GO WITH WARMER FAN NUMBERS EXPECTING MORE SUN THAN CLOUDS. IN THE EXTENDED...THURSDAY AND FRIDAY LOOK DRY WITH FRONT DROPPING INTO KANSAS. ANOTHER CHANCE OF STORMS BY SATURDAY AS THE NEXT WAVE AND FRONT MOVE ACROSS THE STATE. COOLING MAY BE A BIT OVERDONE BY THURSDAY/FRIDAY FROM AVN/MRF BUT WILL GO WITH 80S FOR NOW. 90S AGAIN BY SATURDAY AS RIDGE AMPLIFIES AGAIN. .LBF...NONE DJB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:00 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 60 min |
| Aug 13, 8:27 PM CDT | Flash Flood Warning | LBF | Frontier, Lincoln | 2 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.